I have been getting complicated migraines for 2 months and can't get in to the neurologist untill the middle of June. My symptoms include double vision memory loss trouble finding words and loss of taste on half of my tongue. I'm going insane trying to deal with the headache and nausea of a normal migraine and then the symptoms of the complicated migraine added on top. I have tried things like Topomax and Depakote in the past but they caused severe kidney stones. I'm also allergic to many abortive meds including Triptans like Imitrex and others in the same family. I take 4 oxcodone 7.5 mg. a day for chronic abdominale pain. I'm wondering if I need to stop that. I know they could be causing rebound headaches. I'm really interested in preventing the headaches. Any advice?
migrains are awful, i used to get them all the time i would go into a dark room with an ice pack on my head no noise nothing. come to find out it was something really simple with me i was not drinking enough water because with the other medications it was causing dehydration. a lot of pain medications can do that, do you get dry mouth. i don't know, try drinking a glass of water at least every hour, it sounds silly but it worked wonders for me without adding any more pills to my everlasting drug list. your friend if needed amber
Hey mel ander,
I can only share what has worked for my sister who gets severe migraines. She takes progesterone. She has found that the imbalance in her female hormones made her migraines worse and the progesterone helped prevent the migraines. Have you had your hormone levels checked by a gynecologist or GP?
Just some thoughts,
Hi Mel Ander,
I had migraines for years, the type that occur almost every day. I was on Vicodin, then Elavil, Topamax, Depakote, and Maxalt. I now have a preventative called Vivactil. I don't know the generic name but it stopped my headaches completely. I hope this info helps. Keep us posted. Cathleen
I have had migraines for 30 years. I finally had to take a migraine pill. I take Axert 6.25mg. It's new. You take one capsule, if you have relief you take the second. If you don't get relief you don't take the second because it won't work. I usually only need the first. I have auras with my migraines. I'm very thankful for Axert. Hope you can take it. Take care.
Hi mel, I had mygraines for about 35 years, & started Immitrex shots. The time between each one got further & further in between until they disappeared. They no longer make the shots, but do pills.
I hear they don't work as fast as the shot was like in minutes., but may be worth a try...
Hello,Mel I have have migraine headaches forever. I take foricet which helps a lot. One of my Drs started giving me topamax for fimomaliga and headaches and that has helped me better than any any thing I have ever taken. It also help with the over all body pain.
Hope this helps
I'm asking this in all seriousness and not being sarcastic so please forgive me if it comes off that way. Can you guys see the detailed part of my question? I'm asking because there are a lot of answers that suggest things I mentioned I can't take. I just wanted to make sure you can see that part of my question. If you can see it and you saw all that writing and zoned out and skipped it I totally understand. I've certainly done that before. I truly appreciate your time and answers.
Hey Mel we do get a little carried away sometimes on here. I thinks thats what gets us through the day. Your question deserves all the thouroness in the world. I personally do not know what could help you. I suggesed Axert as another member said it helped with her Migraines. I guess I didn't see the part about tripans in your comment, or just was anxious to tell you about how I got rid of mine.After about 35 years of 24 hours, 6 weeks at a time, I was willing to do anything. May I ask what your chrontic stomach pain is caused from? Maybe there is a connection. Will await your response, & please, meant no disrespect to you at all or your condition...
Hello: hope this posts this time--I tried yesterday, and it 'disappeared' both times... My mother had severe migraines from her teens to her twenties, and, back then, they were giving her shots of ergot (sp?). I had them in my twenties, but not as bad as hers. Now, my niece has them, but really weird symptoms: one side of her body will go numb, like she is having a stoke, and she won't be able to talk! This in addition to the 'normal' side effects!
She started getting them prior to starting her period, and the docs said they would improve, once she started. But, they didn't. We know that they are brought on by stress and not getting adequate rest. All three of us females are what you would call 'worriers'... we want to make everything around us 'perfect', and when we can't it over stresses us. I don't know what meds she takes, but I will try to find out from my sister and post here.
I'm really interested to find out here if anyone else has had this 'type' of migraine syndrome--and if they have, what works to treat it. My niece is now 22, just graduated from college last June and is now in London visiting her boyfriend and doing an (unpaid) Internship at a publishing company--her 'dream' job~~but she is still getting many, many migraines!
I wish you well, mel ander!! Mary, madhatter
I have been getting migraines since I was 18 years old... it started when I took birth control pills so I can no longer take them. It seems that I can do nothing to prevent mine. I too am allergic to all migraine medications and I refuse to take anti seizure medications because of the side effects. I take Oxycodone for other reasons, a very mild dose... the lowest I think, 5mg and once in a while I take them for a migraine with an ibuprofen. The only things I do that prevent "some" of my migraines are to not eat hot dogs, bacon lunch meats like bologna, but at the same time some hot dogs and some brands of bacon do not cause me to have a migraine. Also I totally avoid, if possible, looking directly into bright lights or red flashing traffic lights. If I am at a stop light and the red light has a strobe in it...
I lower my visor and just keep an eye on where the green light it. A lot of odors cause my migraines so I can not avoid them in public... which is a problem since some people feel it is so very necessary to wear tons of awful perfumes!! The only thing that really works for me it to lay down in a dark cool or cold room with an ice pack on my head and try to sleep, then they go away but most of mine last for an entire 24 hours. I also get them when it rains or snows when the pressure changes! It's a real problem since there are so very medications that I can not take and doctors are very very hesitant about prescribing OxyContin for my head aches.
I feel your pain... I, like so many other have lived with severe migraines since I was in my late teens and I'm in my late fifties now. The double vision, numbness in your tongue and trying to remember words just before a migraine or with the migraine; I'm sure the doc will tell you is aura. If you cannot take triptans, you may try doubling up on Excedrine migraine and naprosyn at the beginning of the H/A. I have even added tylenol #3 to the mix. (Anything to help!!) I also skip the ice packs and take a hot bath; putting the hottest cloth possilble on my face, eyes and neck. You'll just have to see if the bath works for you. My neurologist pointed out SUGAR can bring on migraines. I have found this to be absolutely true!! If I overeat cookies or ice cream; I'm in trouble! Oh no!! Go easy on the sugar... Of course, research points out that sugar substitutes can cause migraines as well. God knows we can't win, Ha! But, fight it!! :-) Take care of yourself. Exercise (even walking) is especially good to prevent migraines. I, too am having difficulty with Triptans. I'm thinking PREVENTION is most important!! Eat well.Take care my dear.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Oct 2009 • 6 answers
Posted 9 Dec 2011 • 2 answers
Posted 14 Oct 2015 • 1 answer
Posted 21 Apr 2017 • 1 answer
Posted 13 Jan 2018 • 0 answers